MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Discomfort (2330)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the intraocular lens (iol) will be explanted and replaced with another johnson & johnson iol (different model dib).The reason for the explant is that while the data suggested a toric was needed, a standard monofocal is a better fit.Through follow-up with the sales rep, it was learned that there was no fault of the doctor or the lens, it was just a calculation issue in that the measurements were only of the front of the cornea, but the back of the cornea was already correcting the vision, so it resulted in the wrong lens being chosen.The sales rep does not know if the explant has occurred yet.Through follow-up with the location contact, it was learned that iol was explanted.The reason for explant was because the patient experienced an unspecified visual disturbance.The patient was not happy with the vision in the right eye and wanted the lens to be explanted for a non-toric lens.It is unknown why the toric lens was originally chosen for this patient, but it was reported that the patient did not need the toric lens.No medical or surgical intervention was required and there was no patient injury.The patient is doing well post-operatively.The device was discarded.No further information was provided.
 
Additional Manufacturer Narrative
Date of event: unknown; requested but not provided.The best estimate date is between (b)(6) 2022 and (b)(6) 2022.Device evaluated by mfr: the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain missing information; however, the account did not have the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15325455
Report Number3012236936-2022-02283
Device Sequence Number6484841
Product Code MJP
UDI-Device Identifier05050474746558
UDI-Public(01)05050474746558(17)250323
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2025
Device Model NumberDIU150
Device Catalogue NumberDIU150U205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Initial Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale